Alert archive / Georgia / Dense Fog Advisories in 2021

Dense Fog Advisory 9, NWS Atlanta, GA

June 4, 202118 counties in Georgia

NWS Atlanta, GA issued this dense fog advisory at Jun 4, 2021, 7:23 AM EDT for 18 counties in Georgia. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jun 4, 2021, 7:23 AM EDT (11:23 UTC)
Expired
Jun 4, 2021, 10:00 AM EDT
In force
3 hr
Issued by
NWS Atlanta, GA

Counties Bartow County, GA, Catoosa County, GA, Chattooga County, GA, Dade County, GA, Dawson County, GA, Fannin County, GA, Floyd County, GA, Gilmer County, GA, Gordon County, GA, Lumpkin County, GA, Murray County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA, Towns County, GA, Union County, GA, Walker County, GA, Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 130 km from the middle of the area, began a volume at 11:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 11.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2021-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2021-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1655 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

771 
WWUS72 KFFC 041123
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
723 AM EDT Fri Jun 4 2021

GAZ001>009-011>015-019-020-030-031-041400-
/O.NEW.KFFC.FG.Y.0009.210604T1123Z-210604T1400Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-Floyd-Bartow-Polk-
Paulding-
Including the cities of Calhoun, Dahlonega, Rome, 
and Cartersville
723 AM EDT Fri Jun 4 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...

* WHAT...Visibility one quarter to one half mile in dense fog.

* WHERE...Portions of north central, northeast and northwest 
  Georgia.

* WHEN...Until 10 AM EDT this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your low-beam headlights, and leave 
plenty of distance ahead of you.

&&

$$
1 follow-up statement
240 
WWUS72 KFFC 041402
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
1002 AM EDT Fri Jun 4 2021

GAZ001>009-011>015-019-020-030-031-041515-
/O.EXP.KFFC.FG.Y.0009.000000T0000Z-210604T1400Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-Floyd-Bartow-Polk-
Paulding-
Including the cities of Calhoun, Dahlonega, Rome, 
and Cartersville
1002 AM EDT Fri Jun 4 2021

...DENSE FOG ADVISORY HAS EXPIRED...

Visibilities have improved above dense fog criteria. Any residual
reduction in visibilities is expected to continue improving
through the rest of the morning.

$$

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this dense fog advisory went out at Jun 4, 7:20 AM EDT, 3 minutes earlier.

Area forecast discussion, Jun 4, 7:20 AM EDT, 3 minutes before
Area Forecast Discussion...Updated
National Weather Service Peachtree City GA
720 AM EDT Fri Jun 4 2021

...12Z Aviation Forecast Discussion...

.SHORT TERM /Today through Saturday/...

Weak southwesterly upper flow persists through today as diffuse
frontal boundary sinks slowly into central Georgia. Weak upper
ridging begins building into the region by Saturday, however Georgia
remains on the western periphery of the ridge in or near the path of
any weak short waves ejecting out of the closed upper low settling
into the southern plains. Any convection across the area will remain
largely diurnally driven and coverage should remain scattered at
best. Moderate mid-level lapse rates across the region through the
day Saturday, however lack of a strong, focused source of lift and
weak shear should keep severe thunderstorm risk minimal.

20

.LONG TERM /Saturday Night through Thursday/...

The extended period will be characterized by a persistent wet
pattern. A closed off upper low will develop over Texas and linger
over that area through the early parts of next week. With
southwesterly to southerly winds setting up over the Southeastern
CONUS, deep moisture will continually increase over much of the
region. As a result, dewpoints will remain in the upper 60s to low
70s and precipitable water values will climb above 2 inches through
much of the remainder of the period. This ample moisture will
persist even as the upper level flow pattern weakens in the middle
and late parts of the week. With southerly low level flow, good
instability, and weak impulses traversing the flow aloft, scattered
to numerous airmass thunderstorms are expected each day from Sunday
through Friday with the highest coverage of storms expected during
the afternoon hours each day. Model guidance remains the most
bullish on convective development on Sunday through Tuesday, where
likely PoPs are forecast areawide during the afternoon hours.
Primarily chance PoPs are forecast Wednesday through Friday as the
upper level flow weakens and organized forcing becomes less likely.
Afternoon highs are forecast to be near climatological normals
- mainly in the 80s and low 90s across the area through the extended
period. With copious Gulf moisture and high dewpoints, low
temperatures will run mainly 3-6 degrees above average - mainly in
the mid to upper 60s to low 70s.

King

&&

.AVIATION...
12Z Update...

VFR conditions will predominate across the majority of the forecast
area through most of the forecast period. Will see MVFR or lower
ceilings and visibilities across the far north through 14Z, however
the only TAF site expected to see significant impacts is KRYY. We
will continue to see variable amounts of mid and high-level clouds
through the forecast period. Although an isolated shower cannot be
ruled out at any time or at any location across the area through
00Z, the best coverage will be between 18Z and 00Z, mainly across
central Georgia. Winds will remain light, 5kt or less, from the
southwest to northwest through 14Z, increasing to 5-9kt after 14Z
before diminishing again after 00Z. Winds become northeast to east
by 10-12Z Saturday.

//ATL Confidence...12Z Update...

Medium confidence on clouds/ceilings this morning and chances for
convection this afternoon. High confidence remaining elements.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          87  67  87  67 /  20  10  30  20
Atlanta         86  68  87  69 /  20  10  30  20
Blairsville     82  61  82  62 /  10   5  20  20
Cartersville    86  64  87  66 /  10  10  20  20
Columbus        88  70  89  69 /  40  30  30  20
Gainesville     85  67  85  67 /  10  10  20  20
Macon           90  68  91  67 /  40  30  40  20
Rome            87  64  89  67 /  10   5  20  20
Peachtree City  86  66  87  67 /  30  20  30  20
Vidalia         90  70  91  70 /  50  40  50  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...20
LONG TERM....King
AVIATION...20
Hazardous weather outlook, Jun 4, 6:03 AM EDT, 1 hour 20 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
603 AM EDT Fri Jun 4 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-051015-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
603 AM EDT Fri Jun 4 2021

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...Today and Tonight...

Areas of fog will reduce visibilities to one mile or less across
portions of far north Georgia. Areas of dense fog will also reduce
visibilities to one-quarter mile or less across the far northwest.
The fog should lift by 10 AM this morning.

Scattered thunderstorms will be possible this afternoon and
evening across central Georgia, along with isolated thunderstorms
across portions of north Georgia. An isolated strong to severe
storm cannot be ruled out, however, no organized severe weather
threat is expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

There is a chance of thunderstorms across much of central Georgia
on Saturday. Scattered thunderstorms will then be likely across
much of the forecast area Sunday through Thursday. An isolated
strong to severe storm cannot be ruled out on any of these days,
however, no organized severe threat is forecast at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

In the hours before

Special weather statement, Jun 4, 5:55 AM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
555 AM EDT Fri Jun 4 2021

GAZ001>009-011>016-019>021-030-041400-
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Polk-
555 AM EDT Fri Jun 4 2021

...PATCHY AREAS OF DENSE FOG THIS MORNING...

Areas of fog reducing visibilities to 1 mile or less will persist
across portions of far north Georgia through around 10 AM EDT. Local
areas of dense fog with visibilities of 1/4 mile or less are also
likely across the northwest.

If driving this morning, slow down, use low-beam headlights and leave
extra distance between you and the vehicle in front of you.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 3:37 PM EDTSpecial Weather StatementFFCCandler38 min

Nearby

Dense Fog Advisories in Georgia, 2021Every dense fog advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.